Why am I so scared to have my first Prostrap injection today

After years of suffering horrendous PMDD and also being peri menopausal (Im nearly 48) I have reluctantly decided to have a six month course of Prostrap with Livial addback. I am going this afternoon and I am absolutely terrified and getting myself in such a state. I have terrible butterflies and anxiety. I am usually a strong person, but I am petrified. Can anyone make me feel better about it. Is it as bad as I am making it out to be?

10 Replies

oldestnewest
  • I have been like this, I have decided that I won't have it. They won't be impressed but in my case I think it is just stalling for time. I have read a lot of positives. I was told that prostap was the 'nicer' of them by the nurse at my GP's who was also a long term sufferer. I really wish I could say something constructive. I hope you are ok today, good luck xx

  • Ahh thanks for taking the time to answer me. I feel so stupid being this scared, it's ridiculous, and to make things worse, I thought my appointment was yesterday, got so worked up and then got there at 4.30pm only to be told that my appointment is today, I couldn't believe it. So, I have to go through all the butterflies and nerves again today. By the way, when is your appointment?

  • Hi, I was the same. I actually rejected Prostap several times because I had read about the side effects and was not keen on having it. I finally decided to try it after my lap in November as I felt it was the best option at that time. I have to say that in my case side effects had been minimal, the odd hot flush and some acne. All in all my experience has been positive and I been pain free for almost 5 months now. In my opinion, it is worth trying. I was dead set against it but my experience has been positive. Hope yours it is too x

  • thanks, sounds like you have been ok then, getting myself so worked up about it, trying to keep it together, its just being scared of the unknown and all that negative stuff on the internet is freaking me out. By the way I don't have endo, it is for severe PMDD.

  • Hi - is it the PMDD that it is being solely prescribed for or for endo too? What is the situation with your endo? I had horrendous adverse symptoms with Prostap and not the menopausal ones as I was well past menopause when I took it. But I am severely chemically sensitive (including to my own hormones) which is common with endo. All my symptoms of chemical allergy (that ruled my life) were diagnosed over all the years as severe PMS but the symptoms are quite different. Have a look at my post on endo and its symptoms to see if you identify with any of those because if you do I would avoid Prostap.

    But at 48 why are they suggesting putting you into a medical menopause when you are on the verge of it naturally? If they are doing it to see whether a hysterectomy would resolve your problems and you get bad symptoms it might be the medication causing them and give a false picture. With PMDD or chemical allergy (and so a tendency to severe hormone imbalance) you might go through years of worse symptoms before you finally get passed menopause. Have they not suggested a total hysterectomy now at your age anyway?

  • Hi, thanks for your response. I don't have endo, just have had severe PMDD for about ten years, its been awful, so eventually said to my GP I wanted a hysterectomy and apparently I have to go on Prostrap for 6 months and if that agrees with me, then they will remove my ovaries. I suppose at my age I am nearly going to hit the menopause and am now peri menopausal, but even that can last for about 10 years, I'm constantly off work every month and worried im going to lose my job. I don't go out the house for 2 weeks cos I feel so bad, its horrendous, so hopefully switching off my ovaries now and going on HRT will sort things out for me. I could carry on like this for another 5 years, and I couldn't bear it.

  • Hiya Sarah,

    I'm new to the forum and had my first prostrap injection yesterday.

    I had them some years ago due to a large fibroid this time it's for endo and fibroids.

    I felt like you and was incredibly tearful about having it having done research which I I didn't do when I had it before.

    After speaking with the nurse at my practice and letting her know just how bad my periods are she said she had patients with good experiences of the drug and advised I have it. I felt reassured, I'm now keeping everything crossed.

    Let me know how you get in after the injections. I hope it all goes well. X

  • Hi Rosie, thanks for answering me. Well I had it done. OMG I got in such a state yesterday. Once the injection went in, I thought, well there's no point stressing about it now, its done. Had a bit of a headache last night till about 3 in the morning but nothing too bad and slept ok. I know its only the first day so, I'll see what happens over the next few days, I suppose its too early to see anything happening yet. I am going on HRT Livial addback and will collect the prescription from my GP later today. So did you have your injection on Monday, how have you been, are you taking HRT with it aswell. Can I ask your age, I will be 48 in June.

    Look forward to hearing from you X

  • Hiya Sarah,

    Sorry for the delay in reply, I was struggling to find previous reply, but now able to navigate the the forum a bit better.

    I've been okay, slightly achy and I feel quite hungry other than that I feel okay. I've got a blooming period though and was so upset yesterday.

    In answer to your question I'm 41. When do you have to have the add back? They said I would have that after 3 months I think.

  • Hi Rosie, well it has been a while since I last spoke to you and I have to say it has been a bit of a rollercoaster ride. Was reasonably okay to begin with and then went on the Livial after about 3 days on prostrap. Since then I have felt terrible. My whole body has been aching from head to foot, my muscles and joints have been killing me and feel like I have been in a fight. I have felt very weak and sleepy and no energy at all. Sometimes as the day goes on I perk up a bit and then later on in the day it hits me again. I am starting to wonder if I am doing the right thing on this. I've got no quality of life at all, I haven't been to work since I had the injection and I cant go out. I've had enough. Also I feel like I look really fat, my face is like a balloon. Also, my boobs have gone bigger and they have been killing me. For years I've suffered with really bad PMDD and also have been perimenopausal. I used to feel wonderful for about 2 weeks of my cycle and then the next two weeks I would feel awful, no energy, crushing fatigue, migraines and depression. I have to say the only difference now is that I am not getting migraines and I don't have any depressive feelings at all, in fact, emotionally I feel great, but physically I feel like I have been hit by a bus! At least before, I had 2 weeks feeling good, up until now on this medication I've been absolutely out of it. I phoned up my Gynae dept at the local hospital and told her how I felt and wondered if it was the Livial, as I have read that Livial can make you feel awful, so they advised me to stop the Livial for 3 days and see how I felt. I have felt a bit better since stopping it, but still tired all the time and still achey. I need to stay on some kind of HRT cos I am worried about osteoporosis. I really don't know what to do. Things have got to get better than this surely and I thought HRT was supposed to make women feel wonderful and give them a new lease of life, well I am going to ring the Gynae nurses up again and see if I can get some other HRT. Someone said on the second injection, that's when it really kicks in, I hope that doesn't mean my symptoms will get any stronger, I couldn't bear it. I have gone on a bit of a rant here haven't I, sorry about that, but its good to talk to other women in the same boat, men don't understand us women at all.

    You sound like you have been pretty alright with yours, have you been able to go out and do you work, I would be interested to know, I wonder why they are making you wait 3 months before they give you add back? Hope to hear from you soon.

    S x

You may also like...